Texas, 2025Damaging Winds in Texas, June 1, 2025
June 1, 2025 · NWS HGX · 2 events in 2 counties and zones
Thunderstorms produced damaging winds across portions of SE Texas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms produced damaging winds across portions of SE Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 1, 1:10 PM CST, 1 hour earlier.
Area forecast discussion, Jun 1, 1:10 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
210 PM CDT Sun Jun 1 2025
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(This evening through Monday Night)
Issued at 150 PM CDT Sun Jun 1 2025
Showers and thunderstorms are developing/moving into portions of the
Brazos Valley and Piney Woods area this afternoon from a passing
shortave trough aloft. SPC mesoscale analysis shows SFC CAPE
currently in the range of 1500 to as high as 4000 J/KG with
effective bulk shear of 30-40 knots and rising. High DCAPE upwards
of 1400 J/KG spans much of the region with Cloud layer shear now
forecasted to reach 60-80 knots. SRH is broadly low, though short
range models anticipate it could rise above 200m2s2 in the lowest
3km, mainly over the northern bounds of our CWA.
A Severe Thunderstorm Watch is now in effect for most of SE Texas
until 10 PM tonight. Damaging winds and hail are still the primary
concern with these storms, though an isolated tornado cannot be
completely ruled out. Heavy downpours will be possible though storms
should be moving quick enough to mitigate the risk of flash
flooding. Potential for significant hail sizes of 2" or greater
still exist given the current environment. The current watch could
potentially be extended later tonight for areas closer to the coast,
though we'll have to see how the situation evolves.
Monday should see quiet weather resume with highs in the upper
80s/lower 90s.
03|
&&
.LONG TERM...
(Tuesday through next Saturday)
Issued at 150 PM CDT Sun Jun 1 2025
Summer will be making itself known this week as temperatures and
heat indices gradually rise. High temperatures will be in the low to
mid 90s (inland) and mid to upper 80s (coastal) Tuesday through
Friday, then temperatures rise further as we head into the weekend
with upper 90s possible for our western areas. Heat indices will be
in the upper 90s to low 100s through Friday, but also see a bump as
we head into the weekend with values approaching 105 degrees. The
overnight lows will be similarly warm with temperatures in the mid
to upper 70s inland, and then low 80s along the coast.
There could be some streamer showers developing on Tuesday as the
onshore flow increases and the pressure gradient tightens due to a
disturbances sliding into the Southern Plains. The cold front
associated with this system will approach SE Texas on Wednesday and
eventually stall (could be to the north of the region, or somewhere
within SE Texas). This front will help trigger an increase in
coverage of showers and thunderstorms on Wednesday into Thursday
morning, but is expected to lift back to the north on Friday (giving
way to the increase in temperatures expected for the weekend).
Fowler
&&
.AVIATION...
(18Z TAF Issuance)
Issued at 1236 PM CDT Sun Jun 1 2025
Currently seeing weak isolated showers pop up across portions of
SE Texas with a few stronger storms located farther north of the
area. Still much uncertainty with respect to how things will
unfold, but generally showers/storm activity should remain mostly
isolated throughout the afternoon, low enough to exclude mentions
of rain at some sites during this period. Storm chances look more
favorable late this afternoon through late tonight and so I've
shifted PROB30 groups to cover this window. Afterwards, isolated
patchy fog may develop during the early morning hours of Monday.
As a result, KSGR, KLBX and KCXO are most likely to experience
FLs to MVFR/IFR or lower in the hours up to and just after
sunrise. Conditions improve after sunrise with VFR conditions and
calmer weather prevailing through the end of the TAF period.
03
&&
.MARINE...
Issued at 150 PM CDT Sun Jun 1 2025
Currently monitoring a few stronger thunderstorms far inland this
afternoon. We could see some of these storms move over the bays and
gulf waters later this afternoon and tonight, bringing a risk of
strong winds, large hail and even the occasional waterspout. Still
much uncertainty as to if these storms make it offshore, though
activity should be tapering off overnight into early Monday.
Monday will prominently feature quiet weather with increasing
onshore flow, resulting in a building swell. Caution flags may be
needed by Tuesday afternoon as winds strengthen to 10 to 20 knots
while seas rise to 3 to 5 feet. This building swell will also result
in a higher risk of rip currents along Gulf-facing beaches. Isolated
rain chances return on Wednesday and continue through the later half
of the work week.
03
&&
.TROPICAL...
Issued at 1203 AM CDT Sun Jun 1 2025
Today, June 1st, marks the first day of the 2025 Atlantic Hurricane
Season and it runs through November 30th. If you haven't already,
use this as a reminder to review your evacuation/action plans (or
develop one), assemble your disaster supply kits, review your
insurance policies, and know where to go to for trusted/reliable
information throughout the season. The time to prepare is NOW.
Please don't wait for a storm to be named before you start
developing a plan or assembling supplies. Early action CAN save
lives and property.
Check out our 2025 Hurricane Guide on our website
(www.weather.gov/houston) underneath the "News Headlines" at the top
of the page...the guide is available in both English and Spanish.
Let's stay informed, let's stay vigilant, let's stay prepared.
Batiste
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 92 73 92 73 / 30 30 0 0
Houston (IAH) 92 74 91 75 / 20 30 0 0
Galveston (GLS) 87 79 88 80 / 20 20 0 0
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
SHORT TERM...03
LONG TERM....Fowler
AVIATION...03
MARINE...03
In the hours before
Special weather statement, Jun 1, 11:57 AM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Houston/Galveston TX
1257 PM CDT Sun Jun 1 2025
TXZ163-011845-
Houston TX-
1257 PM CDT Sun Jun 1 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN HOUSTON COUNTY THROUGH
145 PM CDT...
At 1257 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Grapeland, or 17 miles southeast of Palestine,
moving southeast at 20 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Crockett, Grapeland, Kennard, Latexo, Weches, and Mound City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3157 9521 3158 9517 3156 9514 3154 9514
3152 9510 3150 9509 3149 9511 3147 9510
3147 9506 3144 9504 3144 9501 3142 9500
3119 9559 3152 9569 3153 9565 3154 9565
3159 9528
TIME...MOT...LOC 1757Z 326DEG 18KT 3159 9542
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
FowlerThunderstorm Wind, Walker
- When
- June 1, 2:10 PM CST
- Where
- Walker County, 1.78 mi E of Country Campus
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 30.820, -95.420
County dispatch reported of tree on road, and trees into power lines due to thunderstorm winds. Wind speeds were estimated around 60 mph.
Thunderstorm Wind, Montgomery
- When
- June 1, 3:25 PM CST
- Where
- Montgomery County, 0.91 mi SW of Conroe Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 30.340, -95.430
Report of a few trees down across roadways northeast of Conroe due to thunderstorm winds. Wind speeds were estimated to be around 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 1 to 4, 20257 deaths · 2 events
- Hail and Damaging Winds in Texas, June 1, 202515 injured · $2.6 million · 3 in hail · 90 events
- Heat in Arizona, June 1 to 4, 20252 deaths · 2 events
- Drought in Texas, June 1 to 30, 202522 events
- Drought in New Mexico, June 1 to 30, 202522 events
- Drought in Nebraska, June 1 to 30, 202519 events
- Drought in New Mexico, June 1 to 30, 202519 events
- Drought in Arizona, June 1 to 30, 202513 events
- Damaging Winds and Lightning Strike in Arizona, June 1 to 2, 2025$15,000 · 3 events
- Drought in Colorado, June 1 to 30, 202511 events
- Drought in Montana, June 1 to 30, 202510 events
- Drought in Nebraska, June 1 to 30, 20259 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1258321, 1258326.